I am in the middle of chemo. Finished 4 rounds of AC with 4 more rounds of taxotere to go. I have been getting neulasta shots every other week and have noticed achy pain in the middle of my back. My oncologist and the nurses tell me this is a symptom of the neulasta. I did not have this pain before neulasta. All blood work and chest xray show normal. You know how it is with this BC diagnosis I worry about EVERY ache and pain. Could neulasta really be the culprit?? I have been old by the docs that it messes with the bone marrow.
It is really possible that this pain may be due to Neulasta, along with muscle pains and fevers, and this could last as long as the drug is active (may take weeks). However, I suggest that you ask your oncologist if she would want to probe further, like ruling out the possibility of bone metastasis if the pain persist after your chemotherapy is done and if it has been weeks since the last dose of neulasta. It may also be helpful if you can take pain medications before or after Neulasta injection to minimize these side effects.
I hope that your treatment will be as uneventful as possible. Regards and God bless.
I too am trying to work through the Neulasta shot and thought you would like to know that it made EVERY bone in my body ache, especially my middle, lower back. I have finished two of four Cytoxan and Taxotere rounds and am also doing the Herceptin once a week for a year. After my first round my white blood cell count took a nose dive so the onc gave me a shot of Neupogen once a day for five days to treat it. It did the job but also gave me body aches. After the second round, since he knew how my white blood cells would respond, he gave me the Neulasta to prevent it. It was only one shot and was more convenient but the aches and pains were worse than with the Neupogen. They also lasted longer. In fact it has been 8 days since the shot and I'm still feeling it in my knees but not nearly as bad. Hang in there it will get better. And, it is very important that you keep your white blood cell count up there.
It just really makes me mad. I thought I'd do the chemo and that would be the tough part but I've found that the support medicine, although necessary, can be almost just as bad. I understand your frustration.
When you begin the Taxotere you may have to take a steroid called Decadron (dexamethasone) if you aren't already. I HATE this steroid as it gives me incredible insomnia. I only have to take it the day before, of, and after chemo but I think I dread it more that the chemo drugs. But the insomnia does go away one to two days after I quit it. Good luck with the rest of your treatments. I hope I was able to help alleviate some of your fears.
I too, hated Decadron , it made me look like a Suma Wrestler my shoulders broaden and I gained weight. I ask my doctor to lessen the dosage of Decadron because of side effects. Neulasta on the other hand ,made me feel like an old lady, everything hurts down to the bones. It's frustrating but it will be rewarding in the end. I had Neulasta after chemo. I felt the aches in like 3 to 4 days after chemo. My legs hurts like I walk like an old lady. But I have to always think positive, "I can do this" I'm not gonna fail"
It will work out all good. You'll noticed the aches in days. I mark the days when I get this pain so the next time I take my chemo I know when the pain is going to start again.
Don't fear but be happy coz you are in the process of healing.....and fighting back.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.